Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 19, NWS Denver/Boulder, CO

July 12, 2014Elbert County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 12, 2014, 6:08 PM MDT for Elbert County, Colorado. It was in force for 112 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2014, 6:08 PM MDT (00:08 UTC)
Expired
Jul 12, 2014, 8:00 PM MDT
In force
112 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Elbert County, CO

The radar

The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 6:45 PM MDTFLASH FLOOD5 N Elizabeth, COBARNS AND SURROUNDING FIELDS FLOODED ALONG WITH IMMEDIATE ROADWAYS TO RESIDENCE.
Jul 12, 7:30 PM MDTHEAVY RAIN 3.164 Nw Elizabeth, CORAINFALL TOTAL OVER 2.5 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WGUS55 KBOU 130008
FFWBOU
COC039-130200-
/O.NEW.KBOU.FF.W.0019.140713T0008Z-140713T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
608 PM MDT SAT JUL 12 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ELBERT COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 800 PM MDT
    
* AT 607 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN OVER PONDEROSA PARK. THE RAIN IS MOVING SOUTH AT 10 
  MPH. TWO TO TREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ELIZABETH AND PONDEROSA PARK. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BAYOU GULCH...
COAL CREEK...LITTLE DRY CREEK...GOLD CREEK...RUNNING CREEK AND DRY
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3947 10466 3948 10453 3935 10452 3934 10466

$$

RPK
2 follow-up statements
340 
WGUS75 KBOU 130048
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
648 PM MDT SAT JUL 12 2014

COC039-130200-
/O.CON.KBOU.FF.W.0019.000000T0000Z-140713T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELBERT CO-
648 PM MDT SAT JUL 12 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHWESTERN ELBERT COUNTY...

AT 645 PM MDT...THUNDERSTORMS HAD MOVED SOUTH OF NORTHWESTERN ELBERT 
COUNTY.  RADAR ESTIMATES FROM 2 TO 4 INCHES OF RAIN HAVE FALLEN NEAR 
PONDEROSA PARK AND ELIZABETH.
 
FLASH FLOODING WILL CONTINUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELIZABETH AND PONDEROSA PARK. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BAYOU GULCH...
COAL CREEK...LITTLE DRY CREEK...GOLD CREEK...RUNNING CREEK AND DRY
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3947 10466 3948 10453 3935 10452 3934 10466

$$

RPK
757 
WGUS75 KBOU 130202
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
802 PM MDT SAT JUL 12 2014

COC039-130211-
/O.EXP.KBOU.FF.W.0019.000000T0000Z-140713T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELBERT CO-
802 PM MDT SAT JUL 12 2014

...THE FLASH FLOOD WARNING FOR NORTHWESTERN ELBERT COUNTY HAS
EXPIRED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3947 10466 3948 10453 3935 10452 3934 10466

$$

RPK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:17 PM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 12, 3:17 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
317 PM MDT SAT JUL 12 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 148 PM MDT SAT JUL 12 2014

AIRMASS IS VERY MOIST WITH PRECIPITABLE WATER VALUES GREATER THAN AN
INCH AND DEW POINTS IN THE MID 50S TO LOWER 60S. CAPES ARE ROUGHLY
700 TO 1300 J/KG. THUNDERSTORMS WILL CONTINUE TO BUILD OVER THE
MOUNTAINS AND FOOTHILLS AND SPREAD EAST ONTO THE PLAINS THIS
AFTERNOON AND EVENING. THE THREAT FOR HEAVY RAIN WITH POSSIBILITY OF
FLASH FLOODING WILL CONTINUE INTO THE EVENING. CURRENT STORMS ARE
NOT MOVING MUCH OVER NORTHEAST PARK AND EL PASO COUNTIES. WILL
CONTINUE WITH FLASH FLOOD WATCH THROUGH MID EVENING. THE STORMS OVER
LARIMER COUNTY ARE MOVING EAST AROUND 15 TO 20 MPH. THIS AND DRIER
AIR MOVING IN THIS EVENING WILL KEEP THE FLASH FLOOD THREAT LOW.
CHANCE FOR SHOWERS AND STORMS WILL END FROM THE NORTH FIRST AS DRIER
AIR MOVES IN FROM THE NORTHEAST AT THE MID LEVELS. STILL COULD SEE A
FEW LINGERING SHOWERS LATE TONIGHT...MAINLY SOUTH AND EAST.

NORTHWEST FLOW ALOFT WILL INCREASE AS UPPER LEVEL RIDGE INTENSIFIES
OVER THE GREAT BASIN. PRECIPITABLE WATER VALUES FALL TO AROUND AN
INCH...WHICH IS STILL SOMEWHAT MOIST. A WEAK DISTURBANCE EMBEDDED IN
THE FLOW ALOFT WILL TRIGGER SCATTERED STORMS SUNDAY AFTERNOON. DUE
TO DRIER AIR AND STRONGER FLOW ALOFT...THE THREAT FOR HEAVY RAIN AND
FLASH FLOODING WILL BE LOWER. SHEAR WILL INCREASE...HOWEVER CAPES
WILL BE LOW...LESS THAN A 1000 J/KG...SO THE SEVERE THREAT WILL BE
LOW TOO. THE NORTHWEST FLOW WILL KEEP COOLER AIR OVER THE AREA.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 148 PM MDT SAT JUL 12 2014

MODELS HAVE MODERATELY STRONG NORTHWESTERLY FLOW ALOFT OVER THE
FORECAST AREA SUNDAY NIGHT THROUGH TUESDAY NIGHT. BASICALLY...THE
MODELS HAVE A SIGNIFICANT UPPER TROUGH/CLOSED LOW OVER THE GREAT
LAKES WITH THE UPPER RIDGE CENTER OF OVER THE GREAT BASIN ALL FIVE
PERIODS. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK UPWARD MOTION
FOR THE CWA MOST OF THE TIME. FOR THE MOST PART...THE BOUNDARY
LAYER FLOW HAS AN EASTERLY COMPONENT TO IT FROM THE DIVIDE
EASTWARD ALL FIVE PERIODS. FOR MOISTURE...THERE IS PLENTY THE
WHOLE TIME. PRECIPITABLE WATER VALUES ARE PROGGED FROM 0.8 TO 1.2
INCHES FOR THE PLAINS AND FOOTHILLS SUNDAY NIGHT THROUGH TUESDAY
NIGHT. THE LOW LEVEL DEW POINT PROGGS HAVE 50 TO LOWER 60S F
READINGS FOR THE PLAINS AND FOOTHILLS ALL FIVE PERIODS. THE CAPE
IS FAIR SUNDAY EVENING...THE HIGHEST VALUES ARE OVER THE
FOOTHILLS. FOR LATE DAY MONDAY...THERE IS CAPE OVER THE WESTERN
TWO-THIRDS OF THE CWA...BEST IN THE MOUNTAINS...WITH PRACTICALLY
NOTHING OVER THE NORTHEAST CORNER. ON LATE DAY TUESDAY...THERE IS
SIGNIFICANT CAPE OVER THE WESTERN HALF OF THE PLAINS...SOME AREAS
WITH OVER 2000 J/KG. THE QPF FIELDS SHOW SOME MEASURABLE RAINFALL
ACROSS ALL THE CWA THE DAY DAY PERIODS. THE BEST AMOUNTS ARE
SUNDAY EVENING AND TUESDAY LATE DAY. WILL STAY THE COURSE AND GO
WITH "CHANCES" FOR THE LATE DAY PERIODS. MONDAY'S HIGH
TEMPERATURES ARE CLOSE TO SUNDAY'S...MAYBE A TAD COOLER. TUESDAY'S
HIGHS ARE SIMILAR AS WELL. FOR THE LATER DAYS...WEDNESDAY THROUGH
SATURDAY...MODELS KEEP THE UPPER RIDGE WEST OF COLORADO INTO
FRIDAY...THEN IT MIGRATES EASTWARD TO BE SOUTH OF COLORADO BY
SATURDAY. MOISTURE IS PRETTY GOOD THROUGH THURSDAY THEN THINGS DRY
OUT.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z SUNDAY LATE AFTERNOON)
ISSUED AT 148 PM MDT SAT JUL 12 2014

THUNDERSTORMS WILL AGAIN IMPACT THE DENVER AIRPORTS TODAY THROUGH
02Z. HEAVY RAIN...SMALL HAIL AND STRONG WINDS WILL BE POSSIBLE WITH
THE STORMS. NORTHEAST WINDS MAY SHIFT DIRECTIONS THROUGH 02Z DUE TO
OUTFLOW WINDS FROM CONVECTION. ONCE THE STORMS MOVE OFF TO THE
SOUTHEAST...NORTHERLY WINDS ARE EXPECTED FOR THE EVENING AND
OVERNIGHT HOURS.

THERE WILL BE A CHANCE FOR FOG AND LOW CLOUDS AGAIN SUNDAY MORNING
09Z TO 16Z. HAVE ADDED A FEW LOW CLOUDS TO THE TAFS. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED AT THE DENVER AIRPORTS SUNDAY
AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 148 PM MDT SAT JUL 12 2014

AIRMASS WILL BE VERY MOIST THROUGH THIS EVENING. THERE IS A THREAT
FOR FLASH FLOODING...BEST CHANCE BEING FROM DENVER SOUTH DUE TO
SLOWER STORM MOVEMENT AND HIGH NUMBER OF STORMS. FLOOD PRONE AREAS
LIKE BURN/FLOOD AREAS EVEN OUTSIDE OF THE FLASH FLOOD WATCH WILL SEE
A CHANCE OF FLOODING TODAY. THE HEAVIEST RAINFALL RATES WILL BE
AROUND ONE INCH IN 20 MINUTES.

THERE WILL BE SHOWERS AND THUNDERSTORMS AGAIN ON SUNDAY...THOUGH
FEWER THAN TODAY. THE FLASH FLOOD THREAT WILL BE LOWER SUNDAY DUE TO
STRONGER FLOW ALOFT PUSHING STORMS ALONG AND A DRIER AIRMASS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ036-039>041.

&&

SHORT TERM...MEIER
LONG TERM...RJK
AVIATION...MEIER
HYDROLOGY...MEIER
Hazardous weather outlook, Jul 12, 10:45 AM MDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1045 AM MDT SAT JUL 12 2014

COZ030>051-131645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1045 AM MDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL FORM OVER THE MOUNTAINS BY EARLY AFTERNOON AND
MOVE ONTO THE PLAINS DURING THE AFTERNOON AND EARLY EVENING. THE
MAIN THREAT FROM THE STORMS IS HEAVY RAIN. THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING ONE OF RAIN IN 20 MINUTES. THIS
COULD BE ENOUGH TO PRODUCE FLOODING...ESPECIALLY IN BURN OR FLOOD
IMPACTED AREAS OR CITIES. THE GREATEST THREAT WILL BE FROM DENVER
SOUTH.

THERE IS ALSO THE POSSIBILITY OF ONE OR TWO SEVERE STORMS WITH
LARGE HAIL AND DAMAGING WINDS ON THE PLAINS. THE THUNDERSTORM
ACTIVITY WILL DIMINISH FROM NORTH TO SOUTH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS THROUGH
THE MIDDLE OF NEXT WEEK...WITH A DRIER AIRMASS MOVING IN BY LATE
WEEK. THE MAIN THREAT FROM THE STORMS WILL BE LOCALLY HEAVY
RAINFALL...THOUGH THE STRONGER STORMS COULD ALSO PRODUCE HAIL AND
STRONG WINDS. TEMPERATURES WILL BE AT OR SLIGHTLY BELOW SEASONAL
NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 12, 2:26 PM MDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
226 PM MDT SAT JUL 12 2014

COZ038-043-122100-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
CENTRAL AND SOUTH WELD COUNTY CO-
226 PM MDT SAT JUL 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD AND EAST
CENTRAL LARIMER COUNTIES UNTIL 300 PM MDT...

AT 225 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TIMNATH...OR 8 MILES EAST OF FORT COLLINS...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN FORT COLLINS...GREELEY...NORTHEASTERN LOVELAND...
WINDSOR...SEVERANCE...AULT...PIERCE AND TIMNATH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4043 10500 4065 10504 4064 10473 4043 10475
TIME...MOT...LOC 2025Z 289DEG 8KT 4054 10492

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:16 PM MDTSevere Thunderstorm WarningBOUElbert29 min
Jul 12, 6:28 PM MDTAreal Flood AdvisoryBOUDouglas92 min
Jul 12, 6:51 PM MDTSpecial Weather StatementBOUElbert24 min
Jul 12, 7:06 PM MDTFlash Flood WarningBOUDouglas3 hr
Jul 12, 7:12 PM MDTAreal Flood AdvisoryBOUElbert93 min
Jul 12, 7:49 PM MDTAreal Flood AdvisoryBOUDouglas2 hr
Jul 13, 12:07 AM MDTAreal Flood AdvisoryBOULincoln3 hr
Jul 13, 1:56 PM MDTSevere Thunderstorm WarningBOUWeld34 min
Jul 13, 3:19 PM MDTSpecial Weather StatementBOUBoulder26 min
Jul 13, 3:38 PM MDTSevere Thunderstorm WarningBOULogan37 min
Jul 13, 3:51 PM MDTSpecial Weather StatementBOUBoulder24 min
Jul 13, 4:01 PM MDTSevere Thunderstorm WarningBOUClear Creek, Park29 min
Jul 13, 4:44 PM MDTAreal Flood AdvisoryBOUWashington91 min
Jul 13, 5:42 PM MDTAreal Flood AdvisoryBOULarimer93 min

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.